MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, during a brevera procedure, the device passed the initial set up checks but after the needle was inserted into the patient, an error displayed, and the device stopped functioning.The customer reports that troubleshooting attempts were made; however, the customer was unable to clear the error and the procedure was aborted.A field engineer was dispatched to examine the equipment and received an error related to the driver.The system was retested and after troubleshooting no error was observed.No further information is available.
 
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that on (b)(6) 2025, that during a procedure the brevera driver attached to the brevera system (b)(6) began experiencing issues.The driver passed all startup checks and was attached to the affirm upright stage but when fired into the breast it was unable to take samples.They attempted to restart the console, but this did not resolve the issue.Error code ¿biopsy needle detected on startup¿ appeared as the needle was still on the driver when they restarted the console.The customer attempted to reset the biopsy needle, but this did not resolve the issue either.Patient impact was reported as the procedure had to be aborted and the patient required another incision at a later date to complete the procedure.The dispatched field service engineer (fse) examined the system and could not replicate any errors, the system functioned per manufacturer specifications.The specific driver number was not recorded, so it is unknown what driver was used in this event.Initial evaluation: no parts were returned to hologic pmqa for evaluation.Investigation methods and findings: no parts were returned to hologic pmqa, as a result, no investigation could be performed.Cause/root cause: since no parts were returned and the issues in the complaint could not be confirmed, a definitive root cause could not be determined.Based on the details of the complaint, the issues started when the driver was fired into the breast, which is commonly associated with driver jamming issues.In their trouble shooting attempts it is possible that the customer restarted the device with the needle still attached, giving the error code.Therefore, the most probable root cause is a jam of the brevera driver after firing into the breast, preventing sample acquisition.No drv error codes were reported as part of this event.Conclusion: as no parts were returned to pmqa for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.The driver serial number was not recorded, and there is no traceability through the fse notes; however, it was manufactured before the cut in date of may 2025 for the new hologic driver design, so it can be confirmed that it is not a driver with the new design.Since the patient had to be rescheduled for an additional procedure due to an inability to retrieve biopsy samples, this was considered a reportable event to the fda.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data for this new driver design and look to see if trends for the driver being jammed are still occurring.Complaint confirmed: no.Device history record (dhr) review: driver serial number: n/a, serial number was not recorded.Driver sku: brevdrv, system serial number: (b)(6), driver manufacture date: n/a, driver number not recorded or returned so information could not be found.Driver installation date: n/a, driver number not recorded or returned so information could not be found.Udi: n/a, driver number not recorded or returned so information could not be found.Driver dhr review could not be performed as no identifying information on the driver could be obtained.A system dhr review was performed and the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22070753
Report Number1222780-2025-00271
Device Sequence Number9301466
Product Code KNW
UDI-Device Identifier15420045507760
UDI-Public15420045507760
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown